Jump to content
Sign in to follow this  
Lenni

Prednil Tablets....please Help..!

22 posts in this topic

Lenni   

I was hoping someone could help with advice on the tablets called "PREDNIL"...IE:What it does / What are long term effects?

My baby Troy (minature pinscher x fox terrier ) is currently on it for hind leg problems, Similar to what Greyhounds get over time.

He is 15 and 3/4 years old and has been very unstable and uncomfortable recently.

Thanking you guys for any info that might reassure me!

post-22-1111517632.jpg

Share this post


Link to post
Share on other sites
Clyde   

I believe they are a combination of cortisone and antihistamine. I haven't heard of them being used for anything other than skin before though. I have had dogs on Pred before, the only known reaction was weight gain.

Edited by dru

Share this post


Link to post
Share on other sites

cortisone may have long term adverse effects on your dog. Excessive thirst, excessive urination, liver problems, fur loss, bloating, excessive hunger, weakness in the hindlegs, personality changes, and others.

Cortisone appears to have a place for short term use but remember it does suppress the immune system.

Share this post


Link to post
Share on other sites

Godzilla is on Prednil every summer because of allergies.

It makes them sluggish and prone to put on weight also cut down on the fats as it also predisposes them to pancreaititis.

Also be very gentle with weaning them off.

As Godzy was on one a day when it was time to wean them off I then for 4 days give half a day then a quarter a day for 4 again then a quarter every other day twice.

The vets says one every other day and then stop. I found that too harsh I told them what I do and they are agreeable.

I believe the cortisone is used for various problems not just allergies.

Hope your guy is ok.

Share this post


Link to post
Share on other sites
lilypily   

My boy had Prednil for spinal pain

Don't get me wrong, i'm sure it is good in some cases and for some dogs BUT I will NEVER use it again on any of my dogs.

Horrible stuff!!!!! My boy peed everywhere (literally every 10min) he sat beside the fridge all day (so hungry) his fur fell out, he got fat and it didn't ease his pain at all.

I just don't like cortisone..

Share this post


Link to post
Share on other sites
PAX   

It is an anti-inflamatory...........If you have concerns you would be best to speak to your vet. Your dog is a great age and there are quite a few things you can have him on to make him more comfortable in his very senior years.

Have you ever tried him on Sashas Blend?

Share this post


Link to post
Share on other sites
~Anne~   

Discuss the issue with your vet. As to the damage that prednisolone can do - your dog is at an age that he would not be on 'long term' medication anyway and so Predisolone would be fine for him.

Share this post


Link to post
Share on other sites
Lenni   

Thankyou everyone, I do always check with my Vet, But it is always good to hear what experiences others have had to the Drugs I've been issued for my Old Men.

IE: Like sitting by the fridge always hungry answers one question and being Sluggish.

Can you please tell me what is "SASHAS BLEND"..Thanks again :laugh:

Share this post


Link to post
Share on other sites

Shashas Blean is a nutritional supplement for arthritis and joints.

http://www.vetstop.com.au/info/sasha.asp?id=132&catid=2

I have been using it for several years now for my Divine Miss sophie. The Soph has very bad joints..but has managed to make it through to the ripe old age of 11.5 ( not bad for a great danex irish wolfhound).

Share this post


Link to post
Share on other sites
PAX   

thanks Dogbesotted,

I know of a quite a few people that have older dogs on Sashas Blend and are very pleased with the improvement in their dogs mobility

Share this post


Link to post
Share on other sites

After being removed from Prednil lost 5 kgs.

Now he has lost another 1kg and has saggy baggy skin.

post-22-1111627853.jpg

Edited by L.B.

Share this post


Link to post
Share on other sites
Lenni   

Thanks again, you guys are the best I am on nearly every day for a laugh and a cry but dont often post due to by the time I have read everything time has dissappeared. All of you guys are the greatest and deserve a huge pat on the back and big cuddle if I could reach you all.

Thank you LB although our little man needs the weight put on the photos brought a smile to my face.

I am off to investigate Sashas diet now. Will keep you informed.

Share this post


Link to post
Share on other sites
fiery_di   

My Ruby is on 'Prednisone'. She has an auto-immune disease, Immuno Thrombocytopenia (ITP), which causes her immune system to recognise her blood platelets as a foreign body, therefore attacking them. She is to be on the 'pred' for the rest of her life. Common side effects that she suffers are:

- excessive thirst

- excessive panting

- excessive hunger (literally sits by the fridge, very obsessive about food causing fighting with my other dog)

- excessive weight gain (Ruby was previously 4.2kg - she is now 5.6kg)

- fur loss (she has regained some fur, but am forever cleaning fur from lounge/clothes, etc.)

- Rise in body temp - dont know if anyone else notices, but since Ruby has been on this medication she 'always' feels hotter than normal.

Share this post


Link to post
Share on other sites
Lenni   

Little Man is currently 4kg and should be around 5 so when he goes off food for half a day it really shows. Fur Hair well that comes with living in a large kennel (our home :laugh: )My main concern is his internal organs and well being. Have now ordered the Sashas blend and will give that a try. Thanking all again.

Share this post


Link to post
Share on other sites
Lenni   

sorry to bring this topic to the top again but after talks with the vet and bringing the medication down and then not giving him one for a day he is miserable. He really is in a bad way. Is this normal? :laugh: It is so frustrating as I know this medication is not good for him but to see him like this.... its not good! The plan was to leave it for a day and then give him half on the next a days break and then half again but the poor little guy cant go through this every second day. We will be going to the vets on Tuesday unless things dont look up but ahhhhhhh! I so wish they could talk.

Share this post


Link to post
Share on other sites

Prednil is what the vet gives me to keep at home in case Ollie is stung by a bee... He is allergic and the reaction nearly killed him the first time as we did not realise he was allergic...

We have to give him 2 tablets and get to the vet ASAP in case he needs adrenalin as well...

Hope your little one is feeling better, I thought if they were on this medication that they needed to be taken off it slowly...

Jodie

Share this post


Link to post
Share on other sites
trifecta   

Lenni, did your vet discuss putting your dog on meloxicam? It is a NSAID, so has less side effects than a steroid. Metacam is the animal medication, but my dog is now taking the human version - Mobic. Only 1/4 of a tablet daily is needed for 20-25kg dog, so on second thoughts as your guy is small, you would be better off with metacam. It really does work wonders. Over a long time it can predispose the dog to stomach ulcers, but as your dog is aged it should not be an issue.

Share this post


Link to post
Share on other sites
RnB   

Any change in the intake of prednil, should be done as directed by vet and adhered to as it can effect adrenal and thyroid....so dont come off too quick.

Ive also found MSM Join Formula (human supplement)...a far superior product to Sashas Blend. Theres a pharmaceutical who currently retails it online for $32.95 500g and the MSM component is a sulphate that assists pain relief....Ive seen remarkable results with this product...and take it myself, as human grade.

Share this post


Link to post
Share on other sites
Mags   

My old girl - 14 yr old ACD - benefited very quickly from Cosequin - in fact miracle relief. Expense but well worth it. However would advise that despite the claims of no side effects Lachlan could not remain on it due to problems with her kidneys. So if you would like to try it get a blood work up done first and then in a month so you can monitor whats going on - which is what I did and how I picked up the problem. After a few months of prescription diet and blood testing she was back to good. (I did contact the company and they thought it could be a coincidence and wanted me to go through the process again so they would know if it was their product - no way was I prepared to risk my precious girl for their benefit).

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
Sign in to follow this  

×